How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrDLove Your Own Question
DrDLove
DrDLove, MD
Category: Cardiology
Satisfied Customers: 18001
Experience:  Cardiology Expert
21597572
Type Your Cardiology Question Here...
DrDLove is online now
A new question is answered every 9 seconds

My husband is on clopidogrel 75mg and aspirin 100mg since March

Customer Question

My husband is on clopidogrel 75mg and aspirin 100mg since March he now has bruises all over his body. Should he stop the clopidogrel?
Submitted: 10 months ago.
Category: Cardiology
Expert:  DrDLove replied 10 months ago.
Hello from JustAnswer.What is the reason for which he is taking the clopidogrel and aspirin?How long has he been taking these medicines?
Customer: replied 10 months ago.
He has had 2 stents inserted following an angiography.
Customer: replied 10 months ago.
Has been using them since March 2016
Expert:  DrDLove replied 10 months ago.
Thank you for the additional information. The current guidelines are that clopidogrel plus aspirin should be continued for 12 months after stent placement. The primary concern after stent placement is that a clot may form in the stent, which can lead to a heart attack. The combination of clopidogrel and aspirin are the best method for preventing such clots. So, if the drugs are causing bruising of the skin, we would typically prefer to continue the drugs in someone that is two months after stent placement, as these bruises are far less serious than a heart attack. If more serious bleeding occurs, then it may be a more difficult decision, but as long as the only symptom is the bruising, we would prefer to continue the drugs. I realize that you were hoping to learn that the clopidogrel could be stopped, but it would be better if the drug can be continued. If I can provide any additional information, please let me know.
Customer: replied 10 months ago.
Thank you very much
He has also developed 3 very small lumps in the same area as the bruising. Are they related or common when using clopidogrel and aspirin
Expert:  DrDLove replied 10 months ago.
Yes, this is commonly associated with the visible bruising and is due to bruising of the deep layers of the skin. Both can occur from the clopidogrel and aspirin and beither are considered to be serious bleeding.
Customer: replied 10 months ago.
Thank you very much
Expert:  DrDLove replied 10 months ago.
You are most welcome.
Customer: replied 10 months ago.
One more question please
Will the bruising reduce eventually? Even when on both medications
Expert:  DrDLove replied 10 months ago.
Yes, it will frequently reduce, although the time that it will take cannot be predicted.